Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 59, NWS Fort Worth, TX

July 5, 2006Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2006, 4:29 PM CDT for Tarrant County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2006, 4:29 PM CDT (21:29 UTC)
Expired
Jul 5, 2006, 6:30 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:29 PM CDT, 1 hour earlier.

Area forecast discussion, Jul 5, 3:29 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CDT WED JUL 5 2006

.DISCUSSION...
THE WARM CORE UPPER LOW THAT HAS AFFECTED THE WEATHER ACROSS NORTH
TEXAS SINCE LAST WEEKEND REMAINS NEARLY STATIONARY ACROSS THE
SOUTHEASTERN PORTION OF THE FORECAST AREA.  DEEP/MOIST CONVECTION
DEVELOPED EARLIER THIS AFTERNOON...IN RESPONSE TO STRONG FORCING FOR
LARGE SCALE ASCENT BENEATH PLUME OF STEEPER LAPSE RATES IN THE
MID-LEVELS.  THIS ACTIVITY WILL BE CLOSELY CONNECTED TO THE DIURNAL
TEMPERATURE CYCLE...WITH MOST CELLS DISSIPATING QUICKLY AFTER DUSK.
LOW-LEVEL FLOW HAS BACKED TO NORTHEAST ACROSS THE NORTHERN HALF OF
THE FORECAST AREA...IN RESPONSE TO A GRADUAL SOUTHWARD DRIFT OF THE
UPPER SYSTEM.  HOWEVER...THE TRUE BACKDOOR COLD FRONT REMAINS ACROSS
CENTRAL OKLAHOMA...AND IS PROGGED TO SLOWLY MOVE ACROSS THE RED
RIVER OVERNIGHT.  WILL UNDERCUT MOS MINIMUM TEMPERATURES TONIGHT
ACROSS THE NORTH...WITH A DRIER AIRMASS EXPECTED TO FILTER INTO THE
REGION.  FURTHERMORE...WILL MAINTAIN HIGHEST POPS ACROSS THE
SOUTHERN COUNTIES WHERE STRONGEST/DEEPEST UPWARD VERTICAL MOTION AND
RICHEST MOISTURE WILL BE LOCATED.

MODELS SUGGEST UPPER RIDGING WILL BEGIN TO AMPLIFY ACROSS THE
CENTRAL PLAINS ON THURSDAY...FORCING WARM CORE UPPER LOW TO THE
SOUTH...AND ALLOWING SURFACE HIGH TO STRENGTHEN OVER THE UPPER
MIDWEST.  THIS WILL RESULT IN A MUCH DRIER LOW-LEVEL AIRMASS TO
MIXING INTO THE AREA FROM THE NORTHEAST.  DESPITE STRENGTH OF UPPER
RIDGE...WEAK COLD ADVECTION IN THE BOUNDARY LAYER AND UPSLOPE
COMPONENT TO LOW-LEVEL FLOW WILL LIMIT WARMING...AND WILL STAY CLOSE
TO MOS TEMPERATURES CLUSTERED AROUND 90 F.  CLEAR SKIES...LIGHT
WINDS AND UNSEASONABLY LOW DEWPOINTS WILL ALLOW FOR VERY PLEASANT
EVENING/OVERNIGHT TEMPERATURES...ESPECIALLY ALONG THE RED RIVER AND
ACROSS THE NORTHEASTERN ZONES.  THE DRY AIRMASS WILL BE
SHORT-LIVED...WITH LOW-LEVEL MOISTURE PROGGED TO SURGE NORTHWARD ON
SATURDAY...AS  MID-LEVEL HEIGHT FALLS SPREAD ACROSS THE CENTRAL
ROCKY MOUNTAINS.  THE MAGNITUDE OF RIDGING ALOFT WILL CONTINUE TO
GREATLY LIMIT THE POTENTIAL FOR CONVECTION ALONG RESIDUAL
FRONTAL/SEABREEZE BOUNDARY THROUGH THE END OF THE SHORT TERM...AND
WILL MAINTAIN A DRY FORECAST THROUGH SATURDAY NIGHT.

BY SUNDAY...IT APPEARS THAT THE UPPER RIDGE WILL WEAKEN SUFFICIENTLY
TO ALLOW ANY CONVECTION DEVELOPING ACROSS SOUTHEAST TEXAS TO MOVE
NORTHWARD INTO THE AREA.  WILL MAINTAIN INHERITED SLIGHT CHANCE POPS
ACROSS THE EASTERN/SOUTHEASTERN COUNTIES FOR THIS REASON...WITH THE
SCENARIO LIKELY REPEATED ON MONDAY-WEDNESDAY AFTERNOONS.  A MUCH
MORE UNCERTAIN CHANCE FOR PRECIPITATION WAS LEFT IN THE FORECAST
ACROSS THE RED RIVER ZONES...FOR DISSIPATING NOCTURNAL CONVECTIVE
SYSTEMS THAT MAY APPROACH THE RED RIVER.  GIVEN THAT THE GFSLR/ECMWF
ARE IN DECENT AGREEMENT ON THIS PATTERN...WILL CONTINUE WITH
ISOLATED POPS AT THIS TIME...WITH A SLOW WARMING TREND EXPECTED
THROUGH NEXT WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  91  66  91 /  10   0   0   0
WACO, TX              73  90  71  90 /  20   0   0   0
PARIS, TX             67  88  62  88 /  10   0   0   0
DENTON, TX            67  91  63  91 /  10   0   0   0
MCKINNEY, TX          67  90  63  90 /  10   0   0   0
DALLAS, TX            70  91  67  91 /  10   0   0   0
TERRELL, TX           70  90  65  90 /  20   0   0   0
CORSICANA, TX         72  90  69  90 /  20   0   0   0
TEMPLE, TX            73  90  71  90 /  30  10   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

65/DD
Hazardous weather outlook, Jul 5, 3:42 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT WED JUL 5 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062045-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
342 PM CDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS TONIGHT. THESE
STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
RAINS...GUSTY WINDS TO 50 MPH AND POSSIBLY SMALL HAIL. RAINFALL
AMOUNTS WILL RANGE BETWEEN ONE HALF AND ONE INCH...WITH ISOLATED
TWO INCH AMOUNTS POSSIBLE. LOCALIZED FLASH FLOODING...ESPECIALLY
IN FLOOD PRONE AND URBAN AREAS IS POSSIBLE IN THE HEAVIER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN PORTIONS
OF NORTH TEXAS THURSDAY THROUGH MONDAY. THERE IS ALSO A SLIGHT
CHANCE OF THUNDERSTORMS ALONG THE RED RIVER SUNDAY. THE MAIN
THREATS FROM THESE STORMS WILL CONTINUE TO BE LIGHTNING AND
LOCALIZED HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IN THE
AREAS OF HEAVY RAIN.

In the hours before

Special weather statement, Jul 5, 3:58 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT WED JUL 5 2006

TXZ102-103-118-119-052130-

DALLAS-DENTON-TARRANT-WISE-
358 PM CDT WED JUL 5 2006

...SIGNIFICANT WEATHER UPDATE...

AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORM ALONG THE DENTON TARRANT...AND COLLIN
DALLAS COUNTY LINES...COPPELL AND LAKE GRAPEVINE...AND IN THE
ALLIANCE AIRPORT...JUSTIN AREA...AND OVER SOUTHEAST WISE
COUNTY...MOVING SOUTHWEST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE
ARGYLE...ARLINGTON...BARTONVILLE...BEDFORD...BENBROOK...BLUE
MOUND...BOYD...CARROLLTON...COLLEYVILLE...COPPELL...COPPER
CANYON...CORRAL CITY...DOUBLE OAK...EAGLE MOUNTAIN
LAKE...EDGECLIFF...EULESS...EVERMAN...FARMERS BRANCH...FLOWER
MOUND...FOREST HILL...FORT WORTH...GRAPEVINE...HALTOM
CITY...HASLET...HEBRON...HICKORY CREEK...HIGHLAND
VILLAGE...HURST...IRVING...JUSTIN...KELLER...KENNEDALE...LAKE
DALLAS...LAKE WORTH...LAKESIDE...LEWISVILLE...NORTH RICHLAND
HILLS...NORTHLAKE...PANTEGO...RICHLAND HILLS...RIVER
OAKS...ROANOKE...SAGINAW...SANSOM PARK...SOUTHLAKE...THE
COLONY...TROPHY CLUB...WATAUGA...WESTWORTH...WHITE SETTLEMENT AND
LAKE LEWISVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS AS
THEY MOVE THROUGH THE WESTERN METROPLEX.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:17 PM CDTSevere Thunderstorm WarningFWDTarrant50 min
Jul 5, 4:46 PM CDTSevere Thunderstorm WarningFWDJohnson74 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.